Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Vomiting, diarrhea and red painful itchy rashes all over body. Underlying cause?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
I had suffered a very bad hangover with vomiting and diarrhea yesterday. I couldn't keep water down for awhile. I then developed a bumpy red painful itchy rash, nearly all over my body. I thought perhaps it was dryer sheets and laundry detergent I'm reacting too, but now wondering if a bad hangover could cause this rash. I do get rashes, on my torso and neck, when I'm battling a virus.
Posted Sat, 16 Nov 2013 in Skin Rash
Answered by Dr. Mayank Bhargava 19 minutes later
Brief Answer:
Hi, Welcome to Health care magic forum.

Detailed Answer:
Welcome to XXXXXXX forum.

With the available described details, there appears to be high possibility of acute viral gastroenteritis.

Presence of red rash throughout the body, vomiting and diarrhoea suggest the diagnosis.

As such there appears to be least correlation between red rash and use of detergent.

Detergent may cause contact dermatitis in the exposed area , , not in whole body.

Viral gastroenteritis with rash may persist for coming 3-5 days and self remitting in nature.

Weakness could be due to loss of potassium in diarrhoea and vomiting.

You should consult with XXXXXXX medicine specialist and dermatologist simultaneously and should go for thorough check up.

You should go for complete hemogram, serum electrolytes, renal function test.

If I'm your treating physician then I would like to suggest you to take plenty of potassium XXXXXXX liquid, banana, and coconut water.

You should also take a short course of antibiotics, antispasmodic, antiemetics and probiotics.

Take soft diet with yogurt.

Avoid milk and milk related products such as cheese, butter, condensed milk.

Take care,
Let me know your other query.
Wishing a speedy recovery.
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor